Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 211, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2004, 6:48 PM CDT for Bowie County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 2, 2004, 8:15 PM CDT
- In force
- 87 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -500 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728
WUUS54 KSHV 022348
SVRSHV
TXC037-030115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
* UNTIL 815 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR TOM OKLAHOMA ONTO NEAR CLARKSVILLE
TEXAS...OR JUST NORTHWEST OF DEKALB...MOVING SOUTHEAST NEAR 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW BOSTON AND HOOKS BY 655 PM CDT
NASH BY 700 PM CDT
WAKE VILLAGE...REDWATER AND MAUD BY 705 PM CDT
THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO
TREES...POWER LINES...AND BUILDINGS. EXPECT STRAIGHT LINE WINDS TO
70 MPH ALONG WITH POSSIBLE LARGE HAIL TO NEAR QUARTER SIZE. THIS IS
A DANGEROUS LINE OF STORMS. TAKE COVER...NOW
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
UNTIL 815 PM CDT.
LAT...LON 3362 9445 3358 9442 3359 9438 3355 9438
3359 9429 3356 9427 3356 9412 3336 9410
3334 9412 3330 9425 3331 9462 3337 9471
3367 9472
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:32 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 2, 5:32 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 532 PM CDT WED JUN 2 2004 .DISCUSSION... A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN TWO THIRDS OF THE FOUR STATE AREA. AN UPDATED SET OF ZONES WILL BE ISSUED SHORTLY. STRONG TO SEVERE STORMS ARE EXPECTED TO CONTINUE TO MARCH SOUTH SOUTHEAST THROUGH MUCH OF THE FOUR STATE AREA THIS EVENING. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 68 85 67 87 / 40 50 30 20 MLU 68 85 67 86 / 50 50 30 20 TXK 67 83 65 86 / 50 50 20 20 TYR 68 84 67 87 / 50 50 30 20 LFK 70 86 69 88 / 40 50 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 2 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Jun 2, 5:54 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM DOWNBURST 5 E PICKENS 34.40N 94.94W
06/02/2004 MCCURTAIN OK PUBLIC
TREES DOWN BLOCKING HIGHWAY BETWEEN PICKENS AND BATTIEST.
&&
LHLocal storm report, Jun 2, 5:56 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM DOWNBURST BATTIEST 34.40N 94.93W
06/02/2004 MCCURTAIN OK PUBLIC
TIN ROOF PEELED OFF BARN IN BATTIEST.
&&
LHLocal storm report, Jun 2, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20Local storm report, Jun 2, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75-80 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 56 min |
| Jun 1, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 62 min |
| Jun 1, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 60 min |
| Jun 1, 11:04 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 56 min |
| Jun 1, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 67 min |
| Jun 1, 11:25 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 65 min |
| Jun 1, 11:37 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 53 min |
| Jun 1, 11:40 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 65 min |
| Jun 1, 11:53 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 52 min |
| Jun 1, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 61 min |
| Jun 2, 12:00 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 60 min |
| Jun 2, 12:03 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 57 min |
| Jun 2, 12:13 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 62 min |
| Jun 2, 12:16 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 59 min |
| Jun 2, 12:31 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 59 min |
| Jun 2, 12:42 AM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 63 min |
| Jun 2, 1:07 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
| Jun 2, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 31 min |
| Jun 2, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 60 min |
| Jun 2, 6:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.